Serotonin syndrome induced by low-dose venlafaxine

Jan Jhy Pan, Winston W. Shen, Corinne Zara Yahni, Denyse Demers

研究成果: 雜誌貢獻文章同行評審

31 引文 斯高帕斯(Scopus)

摘要

OBJECTIVE: To report the case of a patient with serotonin syndrome induced by low-dose venlafaxine. CASE SUMMARY: A 29-year-old Taiwanese woman with major depressive disorder abruptly developed serotonin syndrome during low-dose (37.5 mg/d) venlafaxine monotherapy, with symptoms of restlessness, tremor, shivering, diarrhea, vomiting, ataxia, tachycardia, and myoclonus. The patient recovered in 2 hours after receiving prochlorperazine and lorazepam in the emergency department. Venlafaxine was discontinued, and she was discharged home. Two weeks later, the patient started to receive fluoxetine 20 mg/d and reported no adverse adverse effects during follow-up clinic visits. DISCUSSION: The clinical manifestations of this case meet Sternbach's criteria of serotonin syndrome. Its possible etiologic factors include panic attack, adverse drug reaction, pharmacodynamic interaction, and congenital absence of CYP2D6 enzyme activity. The Naranjo probability scale suggested a probable causality of venlafaxine treatment and serotonin syndrome. CONCLUSIONS: Clinicians should be aware of the risk of serotonin syndrome when the patient receives not only a combination of 2 antidepressants, but also the single potent serotonergic agent venlafaxine.
原文英語
頁(從 - 到)209-211
頁數3
期刊Annals of Pharmacotherapy
37
發行號2
出版狀態已發佈 - 二月 1 2003

ASJC Scopus subject areas

  • Pharmacology (medical)
  • Pharmacology, Toxicology and Pharmaceutics(all)

指紋 深入研究「Serotonin syndrome induced by low-dose venlafaxine」主題。共同形成了獨特的指紋。

引用此